Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 141, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 25, 2008, 3:30 PM CDT for Chester County, Henderson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 25, 2008, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 252030
FFWMEG
TNC023-077-252330-
/O.NEW.KMEG.FF.W.0141.080825T2030Z-080825T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 630 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON
AND DARDEN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3555 8822 3554 8824 3542 8825 3542 8879
3546 8875 3551 8866 3557 8860 3559 8860
3577 8818
$$1 follow-up statement
000
WGUS74 KMEG 252254
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT MON AUG 25 2008
TNC023-077-252330-
/O.CON.KMEG.FF.W.0141.000000T0000Z-080825T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TN-CHESTER TN-
554 PM CDT MON AUG 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHERN CHESTER AND SOUTHERN HENDERSON COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIFFLIN...
LEXINGTON AND DARDEN.
.ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3555 8822 3554 8824 3542 8825 3542 8879
3546 8875 3551 8866 3557 8860 3559 8860
3577 8818
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:07 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 25, 11:07 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1107 AM CDT MON AUG 25 2008 .UPDATE... WILL INCREASE TODAY/S TEMPERATURES IN MOST LOCATIONS. WILL MAKE SLIGHT ADJUSTMENTS TO RAIN CHANCES AND OTHER WEATHER ELEMENTS. && .DISCUSSION... NUMEROUS SHOWERS WITH HEAVY DOWNPOURS WILL DEVELOP THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 40 AROUND THE NORTHERN EDGE OF TROPICAL DEPRESSION FAY. CLOSELY MONITORING FOR THE LOW POTENTIAL OF MINI-SUPERCELLS AND POSSIBLE TORNADOES EAST OF A LEXINGTON TN TO HOUSTON MS LINE THIS AFTERNOON. AT 11 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...MAINLY DRY CONDITIONS WERE OCCURRING WITH TEMPERATURES BETWEEN 73 AND 83 DEGREES. SKIES WERE VARIABLE OVER THE AREA AND NORTHEAST WINDS WERE AROUND 10 MPH. FAY WAS NEAR STATIONARY BETWEEN MERIDIAN AND JACKSON MS. HEAVY RAIN WAS OCCURRING OVER ALABAMA ON THE EASTERN EDGE OF FAY. REST OF TODAY...HEAVY RAINFALL AND GUSTY WINDS SOUTH OF INTERSTATE 40...PARTICULARLY OVER NE MS...CAN BE EXPECTED. THINK NUMEROUS SHOWERS WILL DEVELOP OVER THESE AREAS BY 2 PM CDT AS DEEP MOISTURE SURGES NORTHWEST AND CONVECTIVE TEMPERATURES IN THE LOW TO MID 80S ARE REACHED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING. THE SHOWERS WILL MOVE WEST AND LIKELY AFFECT THE MEMPHIS...TUNICA MS...AND JACKSON TN AREAS MID TO LATE AFTERNOON. MOST OF THE SHOWERS WILL BE BRIEF IN DURATION...LESS THAN ONE HOUR IN MOST LOCATIONS. THUNDER WILL BE LIMITED WITH WEAK MID LEVEL LAPSE RATES AND LACK OF SIGNIFICANT ICE IN CLOUDS. THERE IS A SMALL CHANCE OF MINI-SUPERCELLS AND TORNADOES OVER NE MS AND NEAR THE TN RIVER SOUTH OF INTERSTATE 40 THIS AFTERNOON WITH LIFTED INDICES -3 TO -5 AND 0-3 KM HELICITIES AROUND OR JUST ABOVE 150 M2/S2 ON THE NORTHEAST QUADRANT OF FAY. CONFIDENCE THAT TORNADOES DEVELOP REMAINS LOW. APPEARS THE BETTER TORNADO POTENTIAL WILL STAY EAST OF FORECAST AREA THIS AFTERNOON OVER ALABAMA WHERE MOISTURE...LIFT...INSTABILITY...AND LOW LEVEL SHEAR WILL BE BETTER. AT THIS TIME...WILL LEAVE TORNADO MENTION OUT OF HWO AS CONFIDENCE OF OCCURRENCE REMAINS LOW...BUT WILL CLOSELY MONITOR THROUGH THE DAY AND UPDATE PRODUCTS AS NECESSARY. AREAS NORTH OF INTERSTATE 40 WILL MAINLY STAY DRY AS SOME LOW LEVEL DRY AIR WRAPS INTO THESE AREAS FROM THE NORTHEAST. WILL RAISE HIGH TEMPERATURES IN MOST LOCATIONS WITH A GOOD AMOUNT OF MORNING SUN NEAR AND JUST SOUTH OF INTERSTATE 40. HIGHS WILL MAINLY BE IN THE 80S. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 341 AM CDT MON AUG 25 2008/ DISCUSSION... CURRENTLY...THE REMNANTS OF FAY ARE CENTERED OVER SOUTHERN MISSISSIPPI EARLY THIS MORNING. A COUPLE OF RAIN BANDS ASSOCIATED WITH THIS SYSTEM ARE IMPACTING THE MID SOUTH. THE OUTERMOST BAND IS ROTATING ACROSS NORTHWEST TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS WHILE ANOTHER BAND IS SKIRTING PARTS OF NORTH MISSISSIPPI. ELSEWHERE MOST LOCATIONS ARE RAIN FREE WITH TEMPERATURES IN THE LOWER 70S. TODAY...MODELS CONTINUE TO BE ERRATIC IN THEIR TREATMENT OF THE REMNANTS OF FAY. THE 00Z GFS IS BACK TO A MORE AGGRESSIVE NORTHEAST MOVEMENT OF THE SYSTEM WHILE THE 00Z NAM IS MUCH SLOWER. SEVERAL OF THE ENSEMBLES MEMBERS ARE SLOWER THAN THE OPERATIONAL GFS AS WELL. HAVE TRENDED TOWARD THE SLOWER NAM FOR THIS FORECAST. FOR TODAY EXPECT THE SYSTEM TO MEANDER AROUND SOUTH CENTRAL MISSISSIPPI AND BE LOCATED AROUND MERIDIAN MISSISSIPPI BY THE END OF THE DAY. RAIN BANDS WILL CONTINUE TO DEVELOP AND WRAP AROUND THE SYSTEM INTO THE MID SOUTH. NORTH MISSISSIPPI WILL CONTINUE TO HAVE THE BEST CHANCE FOR RAIN ALONG WITH SOME LOCALLY HEAVY RAIN. RAIN CHANCES WILL DROP OFF THE TO THE NORTH AND WEST AWAY FROM THE SYSTEM. COOLEST HIGH TEMPS WILL ALSO OCCUR ACROSS NORTHEAST MISSISSIPPI DUE TO CLOUDS AND RAIN WITH WARMER...THOUGH STILL BELOW NORMAL READINGS...TO THE NORTH AND WEST. TONIGHT...THE REMNANTS OF FAY WILL MOVE SLOWLY NORTH ROUGHLY ALONG THE ALABAMA/MISSISSIPPI STATE LINE. IF THIS TRACK IS ACCURATE THEN IT LOOKS LIKE THE GREATEST THREAT FOR HEAVY RAIN AND FLOODING WILL REMAIN TO THE EAST OF THE MID SOUTH WITH A LESSER THREAT ACROSS NORTHEAST MISSISSIPPI. ONCE AGAIN NORTHEAST MISSISSIPPI WILL HAVE THE HIGHEST POPS. LOW TEMPS WILL REMAIN MILD WITH TROPICAL AIRMASS IN PLACE. TUESDAY THROUGH WEDNESDAY...THE SYSTEM WILL CONTINUE ITS SLOW TREK NORTH ALONG THE ALABAMA/MISSISSIPPI BORDER ON TUESDAY AND INTO MIDDLE TENNESSEE ON WEDNESDAY. BEST CHANCES OF RAIN WILL BE ACROSS EASTERN SECTIONS. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE...ESPECIALLY ACROSS EASTERN SECTIONS. EXTENDED...BY THURSDAY THE SYSTEM BEGINS TO MOVE EAST OF THE REGION AS AN UPPER TROF BEGINS TO MOVE INTO THE MIDDLE PART OF THE COUNTRY. THIS SYSTEM WILL DRIVE A COLD FRONT INTO THE MID SOUTH LATE IN THE WEEK INTO THE EARLY PART OF THE WEEKEND. TIMING IS STILL UNCERTAIN AND ONGOING FORECAST LOOKS FINE. && .PRELIMINARY POINT TEMPS/POPS... MEM 87 72 85 71 / 60 40 40 30 MKL 87 70 83 68 / 70 40 40 30 JBR 86 69 87 68 / 30 20 20 20 TUP 83 70 83 70 / 100 60 60 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/SJM
Hazardous weather outlook, Aug 25, 4:00 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT MON AUG 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 AM CDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF FAY WILL MEANDER ACROSS SOUTHERN MISSISSIPPI TODAY AND RAIN BANDS ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH PARTS OF MID SOUTH. NORTH MISSISSIPPI WILL HAVE THE BEST CHANCE OF SEEING SOME LOCALLY HEAVY RAIN TODAY AND TONIGHT. SOME LOCATIONS ACROSS NORTH MISSISSIPPI MAY RECEIVE AN INCH OR TWO OF RAIN THROUGH TONIGHT AND PONDING OF WATER COULD OCCUR IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE REMNANTS OF FAY WILL MEANDER ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THROUGH MID WEEK BEFORE MOVING EAST OF THE MID SOUTH. AS A RESULT...HEAVY RAIN ALONG WITH POSSIBLE FLOODING COULD OCCUR ACROSS PORTIONS OF NORTHEAST MISSISSIPPI TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:18 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Aug 25, 3:42 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| Aug 25, 3:55 PM CDT | Flash Flood Warning | MEG | Chester, Madison | 3 hr |
| Aug 25, 4:04 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Aug 25, 4:53 PM CDT | Flash Flood Warning | MEG | Crockett, Haywood, Madison, Tipton | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.